Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Lake Charles, LA

August 6, 2017Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this special weather statement at Aug 6, 2017, 4:36 PM CDT for Jefferson County, Orange County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 4:36 PM CDT (21:36 UTC)
Expired
Aug 6, 2017, 5:15 PM CDT
In force
39 min
Issued by
NWS Lake Charles, LA

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 59 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2356 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WWUS84 KLCH 062136
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
436 PM CDT SUN AUG 6 2017
 
LAZ030-041-TXZ215-216-261-262-062215-
Calcasieu LA-Beauregard LA-Orange TX-Jefferson TX-Southern Newton TX-
Southern Jasper TX-
436 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
WESTERN CALCASIEU PARISHES...CENTRAL JEFFERSON...SOUTHWESTERN
NEWTON...ORANGE AND SOUTHERN JASPER COUNTIES UNTIL 515 PM CDT...

At 435 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gist to Mauriceville to near Southeast
Texas Regional Airport. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Port Neches, Bridge City,
West Orange, Vinton, Deweyville, Starks, Central Gardens, Fields,
Mauriceville, De Quincy, Dequincy, Gist, Lunita, Port Acres, Hartburg
and Forest Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3000 9416 3015 9397 3031 9398 3062 9342
      3044 9342 3007 9361 3005 9366 3005 9372
      3001 9377 2998 9383 2999 9386 2998 9385
      2984 9417
TIME...MOT...LOC 2135Z 233DEG 35KT 3032 9386 3021 9386 2995 9406 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:32 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 6, 3:32 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
332 PM CDT Sun Aug 6 2017

.DISCUSSION...
After a round of showers and thunderstorms this morning across
Acadiana, this afternoon we are seeing another round develop, but
it is over southeast Texas, moving into western Louisiana. This
activity will weaken this evening. In the meantime, we have been
seeing wind gusts in the 30 to 35 mph range and high rain rates,
so be careful if you are end up in one of the stronger storms.

Monday and Tuesday have high rain chances thanks to an upper level
disturbance moving across our region. With precipitable waters
running between 2 and 2.4 inches, storms will be capable of
producing brief street flooding. Severe weather is not expected,
with lapse rates in the low and mid levels not being very steep.

By the middle to the end of the week, the scenario changes to a
surface trough across the Gulf of Mexico, keeping the rain chances
running above normal through the end of the week. The early look
at next weekend indicates there could be a brief drying trend.

In the tropics, the system in the Caribbean will reach the Bay of
Campeche in the Tuesday-Wednesday time frame. While it could
become a tropical system, it should stay well to our south. The
primary impact to us will be seen in the coastal waters, where
the winds will be a little higher, and we could see sea heights
run a little higher thanks to swells. At the coast, tides will
likely run a little above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  88  73  87 /  40  70  50  70
LCH  78  88  75  89 /  40  70  40  50
LFT  76  89  75  89 /  20  70  30  50
BPT  78  89  77  89 /  40  70  50  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...15
Hazardous weather outlook, Aug 6, 4:40 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
440 AM CDT Sun Aug 6 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
070945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
440 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Showers and thunderstorms are expected to develop later this
morning into the afternoon hours as daytime heating and plentiful
moisture interacts with the seabreeze boundary. Some of the
stronger thunderstorms could produce locally heavy rainfall,
frequenting lightning and gusty winds. No severe weather is
expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered to numerous showers and thunderstorms are forecasted
through much of the week. The environment will be favorable
locally heavy rain. Gusty winds and frequent lightning may also
accompany a few storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-070945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
440 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Outside of thunderstorms during the late night and early morning
hours, no hazardous marine weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Outside of thunderstorms during the late night and early morning
hours, no hazardous marine weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 6, 10:45 AM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1045 AM CDT SUN AUG 6 2017

LAZ033-044-045-053-061615-
Iberia LA-Lafayette LA-St. Landry LA-Upper St. Martin LA-
1045 AM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA...EASTERN
LAFAYETTE...NORTHWESTERN ST. MARTIN AND EASTERN ST. LANDRY PARISHES
UNTIL 1115 AM CDT...

At 1045 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Opelousas to near Jefferson Island. Movement
was northeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lafayette, New Iberia, Opelousas, Breaux Bridge, Carencro, St.
Martinville, Leonville, Arnaudville, Palmetto, Avery Island,
Broussard, Youngsville, Sunset, Port Barre, Henderson, Washington,
Grand Coteau, Loreauville, Cade and Cecilia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2984 9194 3000 9198 3003 9196 3005 9200
      3054 9213 3084 9188 3000 9166
TIME...MOT...LOC 1545Z 226DEG 15KT 3052 9207 2996 9192

Tingler
Special weather statement, Aug 6, 2:43 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
243 PM CDT SUN AUG 6 2017

TXZ201-062015-
Hardin TX-
243 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDIN COUNTY UNTIL 315
PM CDT...

At 242 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kountze to near Bevil Oaks. Movement was
northeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze and Caney Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3053 9430 3053 9412 3048 9409 3041 9412
      3035 9408 3028 9412 3026 9411 3026 9410
      3024 9412 3022 9412 3020 9409 3019 9410
      3017 9413 3017 9417 3019 9418 3018 9419
      3019 9421 3017 9424 3017 9428 3039 9444
TIME...MOT...LOC 1942Z 221DEG 14KT 3038 9435 3019 9422

Tingler
Special weather statement, Aug 6, 3:19 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
319 PM CDT SUN AUG 6 2017

TXZ180-201-215-261-062100-
Jefferson TX-Hardin TX-Southern Jasper TX-Tyler TX-
319 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
SOUTHWESTERN TYLER...HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
400 PM CDT...

At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Votaw to near Sour Lake to 8
miles west of Stowell. Movement was northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Nome, Saratoga,
Hamshire, Evadale, Wildwood, Warren, Thicket, Bevil Oaks, China,
Caney Head, Votaw, Weiss Bluff, Honey Island, Batson and Fannett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 9454 3070 9458 3041 9391 3024 9401
      3024 9412 3022 9412 3020 9409 3015 9411
      3013 9408 2990 9422 2981 9435 2989 9436
      2989 9444 3011 9445 3011 9456 3016 9461
      3049 9473
TIME...MOT...LOC 2019Z 225DEG 19KT 3043 9483 3014 9448 2979 9452

Tingler
Special weather statement, Aug 6, 3:38 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
338 PM CDT SUN AUG 6 2017

TXZ259>262-062115-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-
338 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND
SOUTHEASTERN JASPER COUNTIES UNTIL 415 PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buna, moving northeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Kirbyville, Call, Buna, Wrights Settlement, Trout Creek, Old Salem
and Bleakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3075 9382 3063 9368 3061 9369 3059 9368
      3059 9370 3058 9373 3056 9372 3054 9374
      3052 9371 3049 9371 3029 9404 3048 9408
TIME...MOT...LOC 2038Z 225DEG 19KT 3048 9393

Tingler
Special weather statement, Aug 6, 4:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
428 PM CDT SUN AUG 6 2017

LAZ027-062215-
Vernon LA-
428 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VERNON PARISH UNTIL 515
PM CDT...

At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Polk, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Polk, Lacamp, Leander, Fullerton, Cravens, Simpson and
Pickering.

LAT...LON 3133 9293 3132 9293 3132 9290 3130 9288
      3129 9288 3129 9287 3126 9285 3124 9283
      3104 9283 3088 9317 3104 9332
TIME...MOT...LOC 2127Z 230DEG 19KT 3103 9313

13
Special weather statement, Aug 6, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
436 PM CDT SUN AUG 6 2017

LAZ030-041-TXZ215-216-261-262-062215-
Calcasieu LA-Beauregard LA-Orange TX-Jefferson TX-Southern Newton TX-
Southern Jasper TX-
436 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
WESTERN CALCASIEU PARISHES...CENTRAL JEFFERSON...SOUTHWESTERN
NEWTON...ORANGE AND SOUTHERN JASPER COUNTIES UNTIL 515 PM CDT...

At 435 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gist to Mauriceville to near Southeast
Texas Regional Airport. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Port Neches, Bridge City,
West Orange, Vinton, Deweyville, Starks, Central Gardens, Fields,
Mauriceville, De Quincy, Dequincy, Gist, Lunita, Port Acres, Hartburg
and Forest Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3000 9416 3015 9397 3031 9398 3062 9342
      3044 9342 3007 9361 3005 9366 3005 9372
      3001 9377 2998 9383 2999 9386 2998 9385
      2984 9417
TIME...MOT...LOC 2135Z 233DEG 35KT 3032 9386 3021 9386 2995 9406

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:45 AM CDTSpecial Weather StatementLCHSaint Landry30 min
Aug 6, 4:28 PM CDTSpecial Weather StatementLCHVernon47 min
Aug 6, 5:17 PM CDTSpecial Weather StatementLCHCalcasieu, Cameron43 min
Aug 6, 5:58 PM CDTSpecial Weather StatementLCHAllen47 min
Aug 6, 2:43 PM CDTSpecial Weather StatementLCHHardin32 min
Aug 6, 3:19 PM CDTSpecial Weather StatementLCHHardin41 min
Aug 6, 3:38 PM CDTSpecial Weather StatementLCHJasper37 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.